# SDR 20000804SH010

- Difficulty date: July 26, 2000
- Submitted: August 4, 2000
- Operation: General aviation
- Aircraft: N517R
- Make and model: Bell 407
- Aircraft serial: 53231
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Bearing
- Part number: 407340339103
- Condition: Rough
- Location: Tail Rotor
- Component: Blower Shaft
- Component part number: 407040303109
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TAIL ROTOR HANGER BEARINGS, PN 407-340-339-103, HAVE BEEN FOUND ROUGH AND FAILED PREMATURELY ON MANY OCCASIONS DURING INSPECTIONS.  THE GREASE USED TO LUBRICATE THESE BEARINGS IS BEING FORCED OUT BY SUCTION CREATED BY THE OIL COOLERS ROTATING IMPELLER (FAN).  SUBMITTER SUGGESTED THE MFG OF THESE BEARINGS DEVELOP A HIGHER QUALITY OF SEAL MORE DURABLE TO RETAIN GREASE IN BEARING.  (X)
